Document Detail


Warfarin-induced bilateral renal hematoma causing acute renal failure.
MedLine Citation:
PMID:  21532300     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Acute renal failure due to bilateral hematoma is a rare complication of anticoagulant warfarin therapy. A 43-year-old man presented with complaints of hematuria and abdominal pain. He had been receiving warfarin for six years, after placement of an aortic valve prosthesis. One week prior to admission, he sustained a urinary tract infection which was treated with third-generation cephalosporin and indomethacin. His serum creatinine level was 1.8 mg/dl with an INR of 15. Three days later, he developed anuria and was treated with hemodialysis. Renal ultrasonography disclosed moderate bilateral hydronephrosis. Computed tomography without contrast enhancement showed bilateral extensive hyperdense thickening of the renal and ureteral walls and high-attenuation areas. Conservative treatment was preferred and diuresis resumed spontaneously, lumbar pain disappeared, and serum creatinine level returned to normal. One month later, renal computed tomography was found normal.
Authors:
Nazmi Gültekin; Fatih Akın; Emine Küçükateş
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Türk Kardiyoloji Derneği arşivi : Türk Kardiyoloji Derneğinin yayın organıdır     Volume:  39     ISSN:  1016-5169     ISO Abbreviation:  Turk Kardiyol Dern Ars     Publication Date:  2011 Apr 
Date Detail:
Created Date:  2011-05-02     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9426239     Medline TA:  Turk Kardiyol Dern Ars     Country:  Turkey    
Other Details:
Languages:  eng     Pagination:  228-30     Citation Subset:  IM    
Affiliation:
Department of Cardiology, Cardiology Institute, İstanbul University, İstanbul, Turkey. nngultekin@yahoo.com.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Spontaneous right coronary artery dissection possibly associated with clonidine transdermal patch.
Next Document:  Transcatheter closure of a fistula between the right pulmonary artery and left atrium using the Ampl...